Vicodin dosage and withdrawal symptoms
Q: I have been taking Vicodins recreationally for the past year. I would take them for 2 days and then take a couple of days off. But for the past month, I have been taking three 500/5mg everyday.
I keep reading these horror stories on how hard they are to get off of. I am scared to stop taking them. Will I experience really bad withdrawal from Vicodin? Help!!!
Help for Vicodin dependence
A: You may have some relatively mild withdrawal symptoms at this point, but nothing like what you could have if you keep increasing your dose. You need to get help now.
Stopping Vicodin vs. staying off Vicodin
Stopping is easy compared to staying stopped. Many people who are addicted to Vicodin imagine if they are able to stop using and get through the withdrawal, they’ve beat their addiction. In many cases, this isn’t true and there is more work to do.
In fact, if the psychological part of addiction isn’t treated, relapse is very likely. Having said that, there are some fortunate people who are able to stop and stay stopped if they’re given a good enough reason to do so. But in view of the potential harm of a relapse, I recommend an evaluation by an addiction treatment center, so you can hear all of your treatment options. Or, you can start going to Narcotics Anonymous or Alcoholics Anonymous.